Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 11, 2014, 9:54 PM CDT for Taylor County, Wisconsin. It took effect at Sep 12, 2014, 1:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2014, 9:54 PM CDT (02:54 UTC)
- In effect from
- Sep 12, 2014, 1:00 AM CDT
- Expired
- Sep 12, 2014, 5:22 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS73 KARX 120254 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 954 PM CDT THU SEP 11 2014 ...AREAS OF FROST OVERNIGHT... .CLEAR TO PARTLY CLOUDY SKIES...LIGHT WINDS AND A COLD AIRMASS WILL SET THE STAGE FOR FROST DEVELOPMENT ACROSS THE AREA OVERNIGHT. COLD DRAINAGE AREAS WILL BE THE MOST LIKELY TO EXPERIENCE SOME FROST. WIZ017-121100- /O.NEW.KARX.FR.Y.0003.140912T0600Z-140912T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 954 PM CDT THU SEP 11 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL FALL INTO THE MID 30S OVERNIGHT. COMBINED WITH LIGHT WINDS...PATCHY TO AREAS OF FROST ARE LIKELY. * COLD SENSITIVE PLANTS COULD BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
172 WWUS73 KARX 120830 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 330 AM CDT FRI SEP 12 2014 ...AREAS OF FROST EARLY THIS MORNING... .SKIES WERE MAINLY CLEAR ACROSS NORTH CENTRAL WISCONSIN THROUGH 3 AM...AND WITH LIGHT WINDS...TEMPERATURES DROPPED INTO THE MIDDLE 30S. AREAS OF FROST CAN BE EXPECTED. BUT CLOUDS WERE MOVING IN AND HELPING WARM TEMPERATURES BACK INTO THE LOWER 40S. LOOK FOR THIS TO OCCUR PRIOR TO SUNRISE...SO THE FROST WILL NOT LINGER TOO LONG...AND THE ADVISORY MAY BE CANCELLED EARLY. WIZ017-121300- /O.CON.KARX.FR.Y.0003.000000T0000Z-140912T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 330 AM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT EARLY THIS MORNING... * TEMPERATURES IN THE 30S AND LIGHT WINDS WILL RESULT IN AREAS OF FROST EARLY THIS MORNING. * COLD SENSITIVE PLANTS COULD BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MW
929 WWUS73 KARX 121022 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 522 AM CDT FRI SEP 12 2014 ...FROST ADVISORY CANCELLED... .A BLANKET OF CLOUDS HAS OVERSPREAD THE REGION...AND THIS IS RESULTING IN WARMING TEMPERATURES. FROST IS NO LONGER A CONCERN AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. WIZ017-121130- /O.CAN.KARX.FR.Y.0003.000000T0000Z-140912T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 522 AM CDT FRI SEP 12 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED UNDER A BLANKET OF CLOUDS...AND FROST IS NO LONGER A CONCERN. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ MW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 11, 6:30 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 11, 6:30 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 630 PM CDT THU SEP 11 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 258 PM CDT THU SEP 11 2014 MAIN FORECAST CONCERNS TONIGHT INTO FRIDAY ARE PRECIPITATION CHANCES. LATEST WATER VAPOR SATELLITE IMAGERY SHOWING VIGOROUS SHORTWAVE TROUGH OVER MONTANA AND NORTHERN WYOMING AND WESTERLY FLOW OVER UPPER MIDWEST AND GREAT LAKES REGION. LATEST VISIBLE SATELLITE IMAGERY INDICATING CUMULUS CLOUDS DEVELOPING OVER MINNESOTA...AND WESTERN WISCONSIN AND NORTHEAST IOWA. ALSO...VISIBLE SATELLITE IMAGERY SHOWING MID LEVEL CLOUDS STREAMING EASTWARD IN ADVANCE OF VIGOROUS SHORTWAVE TROUGH INTO NEBRASKA...SOUTH DAKOTA AND SOUTHWEST MINNESOTA. NORTHERLY FLOW NEAR THE SURFACE...COOLER AIRMASS HAS FILTER INTO THE FORECAST AREA...WITH TEMPERATURE READINGS IN THE UPPER 40S TO UPPER 50S PER LATEST 20Z METARS. THE LATEST 11.12Z GFS/NAM CONTINUE TO BE IN GOOD AGREEMENT IN MOVING VIGOROUS SHORTWAVE TROUGH INTO THE UPPER GREAT LAKES REGION TONIGHT INTO FRIDAY. THE 11.12Z GFS/NAM SHOW STRONG PV ADVECTION/ISENTROPIC LIFT AND QG FORCING INTO THE FORECAST AREA AFTER 09Z FRIDAY IN ASSOCIATION WITH SHORTWAVE TROUGH AND FOCUS THE STRONGEST FORCING/LIFT TO BE OVER THE SOUTHERN FORECAST AREA DURING THE DAY FRIDAY. WITH THE MODELS INDICATING GOOD RUN TO RUN CONSISTENCY WITH THE SHORTWAVE TROUGH...CONFIDENCE IS INCREASING A FRONTOGENETICAL BAND OF PRECIPITATION WILL DEVELOP AND MOVE OVER THE SOUTHERN FORECAST AREA AFTER 09Z FRIDAY. HAVE INCREASED POPS AFTER 09Z FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 258 PM CDT THU SEP 11 2014 NEXT CONCERN IS THE POTENTIAL FOR FROST AND FOG IN RIVER VALLEYS FRIDAY NIGHT INTO SATURDAY MORNING. THE 11.12Z GFS/NAM CONTINUE TO PROG COOLER AND DRIER AIR TO ADVECT INTO THE UPPER GREAT LAKES REGION FRIDAY NIGHT BEHIND DEPARTING SHORTWAVE TROUGH. THE BIG QUESTION WILL BE HOW FAST SKIES WILL CLEAR OUT FRIDAY EVENING/NIGHT TO ALLOW FOR A RADIATIONAL COOLING NIGHT. THE LATEST 11.12Z NAM/GFS BUFKIT SOUNDINGS ARE IN AGREEMENT CLOUDS WILL REMAIN OVER CENTRAL WISCONSIN THROUGH 06Z SATURDAY...AND SKIES SHOULD BE CLEAR WEST OF THE MISSISSIPPI RIVER BY 06Z SATURDAY...AS SURFACE RIDGE AXIS BUILDS INTO WESTERN WISCONSIN. WITH THE COLDEST AIRMASS OVER THE FORECAST AREA AND LIGHT WINDS...TEMPERATURES WILL FALL INTO THE 30S ACROSS MUCH OF THE FORECAST AREA. AREAS TO PATCHY FROST CAN BE EXPECTED WEST OF THE MISSISSIPPI RIVER AND EAST OF THE MISSISSIPPI RIVER. IN ADDITION...THE 11.12Z GFS/NAM CONTINUE TO SHOW LIGHT WINDS BELOW 1000 FEET FRIDAY NIGHT/SATURDAY MORNING PER BUFKIT SOUNDINGS. WILL CONTINUE MENTION OF PATCHY FOG AFTER 06Z SATURDAY. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED SUNDAY...AS THE LATEST 11.12Z GFS/NAM/ECMWF INDICATE 850MB TEMPERATURES WARMING TO PLUS 6 TO PLUS 8 DEGREES CELSIUS...DUE TO SOUTHERLY FLOW ADVECTING WARMER AIR INTO THE REGION. MAIN FORECAST CONCERN ARE SMALL PRECIPITATION CHANCES SUNDAY NIGHT INTO MONDAY...THEN TEMPERATURES TUESDAY INTO FRIDAY. THE 11.12Z GFS/GEM/ECMWF ARE IN GOOD AGREEMENT IN DIGGING UPPER LEVEL TROUGH OVER THE NORTHEAST UNITED STATES AND GREAT LAKES REGION THROUGH THE PERIOD. ALL THE MODELS ARE ALSO IN DECENT AGREEMENT IN PUSHING STRONG SHORTWAVE TROUGH INTO THE AREA SUNDAY NIGHT INTO MONDAY...WITH MINOR DIFFERENCES IN PLACEMENT OF SURFACE FRONT. THE 11.12Z GFS SHOWS DECENT QG FORCING AND LIFT WITH SHORTWAVE TROUGH...HOWEVER GFS BUFKIT SOUNDINGS CONTINUE TO INDICATE ZERO INSTABILITY. WILL CONTINUE CHANCE OF SHOWERS ACROSS MUCH OF THE FORECAST AREA. SURFACE RIDGE BUILDS INTO THE UPPER MIDWEST AND GREAT LAKES REGION AND DOMINATES THE FORECAST AREA TUESDAY INTO THURSDAY. A SLIGHT DIFFERENCE IS NOTED ON THE STRENGTH OF THE RIDGE BETWEEN THE GFS AND ECMWF...AS GFS MORE AMPLIFIED THAN THE ECMWF BY 12Z WEDNESDAY. THIS RIDGE SHOULD PROVIDE DRY WEATHER CONDITIONS AND NEAR SEASONABLE TEMPERATURES WITH THE 11.12Z GEFS SHOWING ZERO TO MINUS 0.5 DEGREE CELSIUS STANDARD ANOMALIES ACROSS THE GREAT LAKES REGION TUESDAY INTO THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU SEP 11 2014 VARIETY OF CLOUDS COVERING THE REGION AT EARLY EVENING...PER SFC OBS AND LATEST SATELLITE IMAGERY. A LOT OF DIURNAL ELEMENTS AND EXPECT SOME LAYERS TO DISSIPATE WITH SUNDOWN WHILE OTHERS WILL LINGER. ALL DECKS THAT COULD IMPACT KRST/KLSE ARE VFR THOUGH. AN UPPER LEVEL SHORTWAVE TROUGH WILL SWING OUT OF THE ROCKIES...ACROSS THE NORTHERN PLAINS...AND ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY. QG CONVERGENCE IS STRONGEST IN THE 500-300 MB LAYER...WITH THE BULK OF THE FRONTOGENETIC FORCING HOLDING ACROSS IA. MOST MODEL SOLUTIONS FAVOR KEEPING THE BULK OF THE PCPN CHANCES AND ACCUMULATIONS SOUTH OF I-90. TIMING SUGGESTS MOVING IN AROUND 15Z...GIVE OR A TAKE A FEW HOURS...AND EXITING BETWEEN 00-06Z SAT. WHAT KIND OF CIG/VSBY IMPACT THE PCPN WOULD HAVE ON KRST/KLSE IS IN QUESTION...BEING ON THE NORTHERN FRINGE OF THE ANTICIPATED PCPN SHIELD...AND HAVING SOME DRY AIR ALREADY IN PLACE TO CONTEND WITH. NORTH-SOUTH RUNNING X-SECTION SHOWS AN INCREASE IN MID LEVEL MOISTURE OVERNIGHT...SATURATING THE LOW LAYERS BETWEEN 15- 18Z FRI. BUFKIT SOUNDINGS FAVORING KEEPING VFR CIGS THROUGH THE PERIOD OF THE PCPN-SHORTWAVE PASSAGE. GOING TO LEAN THE FORECAST THIS WAY FOR THE MOMENT...BUT IF THE SYSTEM SHOULD SHIFT JUST A BIT MORE NORTH...MVFR CIGS AND SOME LOWER VSBYS ARE LIKELY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION.....RIECK
Hazardous weather outlook, Sep 11, 4:16 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 416 AM CDT THU SEP 11 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 416 AM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:26 PM CDT | Frost Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor and 1 more | 18 hr |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.